Alert archive / Virginia / Flash Flood Warnings in 2008

Flash Flood Warning 58, NWS Blacksburg, VA

September 6, 2008Amherst County, Buckingham County, City of Lynchburg, Virginia

NWS Blacksburg, VA issued this flash flood warning at Sep 6, 2008, 7:03 AM EDT for Amherst County, Buckingham County, City of Lynchburg, Virginia. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 6, 2008, 7:03 AM EDT (11:03 UTC)
Expired
Sep 6, 2008, 1:00 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Amherst County, VA, Buckingham County, VA, City of Lynchburg, VA

The radar

The Roanoke radar (KFCX), 141 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 6, 10:32 AM EDTFLASH FLOODBuckingham, VARTE. 636 CLOSED FROM FLOODING.
Sep 6, 10:40 AM EDTFLASH FLOOD1 Ne Buckingham, VAAGEES CREEK FLOODING BUFFALO ROAD...STAE ROUTE 631. WATER AND DEBRIS OVER THE BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 209 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 11.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2008-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2008-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1165 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KRNK 061103
FFWRNK
VAC009-029-680-061700-
/O.NEW.KRNK.FF.W.0058.080906T1103Z-080906T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
703 AM EDT SAT SEP 6 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CITY OF LYNCHBURG IN CENTRAL VIRGINIA
  BUCKINGHAM COUNTY IN CENTRAL VIRGINIA
  AMHERST COUNTY IN CENTRAL VIRGINIA

* UNTIL 100 PM EDT.

* AT 656 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  VERY HEAVY RAIN FROM A SLOW MOVING TROPICAL RAIN BAND OVER THE 
  WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGINA...
  PLEASANT VIEW...ORONOCO...NEW GLASGOW...NEW CANTON...LOWESVILLE...
  GOLD HILL...FORKS OF BUFFALO...CLIFFORD...CENTENARY...AMHERST AND
  ALTO

RADAR ESTIMATES THAT 2 TO 3 INCHES OF RAIN HAS FALLEN ACROSS THE 
WARNED AREA. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3733 7849 3740 7859 3739 7863 3758 7884
      3740 7907 3737 7920 3746 7922 3747 7919
      3759 7939 3780 7925 3779 7908 3772 7906
      3756 7889 3765 7882 3764 7874 3770 7870
      3769 7867 3776 7863 3778 7849 3769 7825

$$

JJ
3 follow-up statements
000 
WGUS71 KRNK 061350
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
950 AM EDT SAT SEP 6 2008

VAC009-029-680-061700-
/O.CON.KRNK.FF.W.0058.000000T0000Z-080906T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-BUCKINGHAM VA-AMHERST VA-
950 AM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR THE 
CITY OF LYNCHBURG...AMHERST AND BUCKINGHAM COUNTIES...

AT 945 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE BANDS OF HEAVY RAIN OVER THE WARNED AREA. THE HEAVIEST BAND 
OF RAIN COVERED MOST OF BUCKINGHAM COUNTY...WITH MODERATE TO HEAVY 
RAIN FURTHER WEST ACROSS AMHERST COUNTY INTO THE CITY OF LYNCHBURG. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGINA...
PLEASANT VIEW...ORONOCO...NEW GLASGOW...NEW CANTON...LOWESVILLE... 
GOLD HILL...FORKS OF BUFFALO...CLIFFORD...CENTENARY AND ALTO.

RADAR ESTIMATES THAT AROUND 4 INCHES OF RAIN HAS FALLEN IN 
BUCKINGHAM COUNTY...AND 2 TO 3 INCHES ACROSS AMHERST COUNTY. 
ADDITIONAL RAINFALL AMOUNTS OF UP TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3733 7849 3740 7859 3739 7863 3758 7884
      3740 7907 3737 7920 3746 7922 3747 7919
      3759 7939 3780 7925 3779 7908 3772 7906
      3756 7889 3765 7882 3764 7874 3770 7870
      3769 7867 3776 7863 3778 7849 3769 7825

$$

JJ
000 
WGUS71 KRNK 061531
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1131 AM EDT SAT SEP 6 2008

VAC009-680-061537-
/O.CAN.KRNK.FF.W.0058.000000T0000Z-080906T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CITY OF LYNCHBURG VA-AMHERST VA-
1131 AM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE CITY OF
LYNCHBURG...AND AMHERST COUNTY...

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3769 7825 3733 7849 3740 7859 3739 7863
      3758 7884 3765 7882 3764 7874 3770 7870
      3769 7867 3776 7863 3776 7850 3778 7849
      3776 7845

$$

VAC029-061700-
/O.CON.KRNK.FF.W.0058.000000T0000Z-080906T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
1131 AM EDT SAT SEP 6 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 100 PM EDT FOR
BUCKINGHAM COUNTY...

AT 1122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT HEAVY RAIN WAS BEGINNING TO TAPER OFF ACROSS BUCKINGHAM COUNTY. 
HOWEVER...RUNOFF FROM HEAVY RAIN THROUGH THE MORNING WILL KEEP 
CREEKS AND SMALL STREAMS RISING. THERE HAVE BEEN REPORTS OF BUFFALO 
ROAD AND STAGECOACH ROAD CLOSED DUE TO FLOODING. OTHER ROADS IN THE 
COUNTY NEAR CREEKS AND STREAMS MAY ALSO FLOOD. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINGINA...NEW
CANTON...GOLD HILL AND CENTENARY.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE 
IN THE WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3769 7825 3733 7849 3740 7859 3739 7863
      3758 7884 3765 7882 3764 7874 3770 7870
      3769 7867 3776 7863 3776 7850 3778 7849
      3776 7845

$$

JJ
000 
WGUS71 KRNK 061700
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
100 PM EDT SAT SEP 6 2008

VAC029-061709-
/O.EXP.KRNK.FF.W.0058.000000T0000Z-080906T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BUCKINGHAM VA-
100 PM EDT SAT SEP 6 2008

...THE FLASH FLOOD WARNING HAS EXPIRED FOR BUCKINGHAM COUNTY...

RAIN HAS EXITED THE AREA. LARGER CREEKS AND RIVERS ARE STILL 
EXPECTED TO RISE...SO A FLOOD WARNING WILL BE ISSUED.

PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.

LAT...LON 3769 7825 3733 7849 3740 7859 3739 7863
      3758 7884 3765 7882 3764 7874 3770 7870
      3769 7867 3776 7863 3776 7850 3778 7849
      3776 7845

$$

JJ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 6, 3:03 AM EDT, 4 hours earlier.

Area forecast discussion, Sep 6, 3:03 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
303 AM EDT SAT SEP 6 2008

.SYNOPSIS...
HANNA WILL ACCELERATE NORTH THIS MORNING THROUGH EASTERN NORTH
CAROLINA AND THEN NORTHEAST THROUGH EASTERN VIRGINIA THIS
AFTERNOON. RAINFALL WILL EXIT THE REGION BY LATE THIS AFTERNOON.
HIGH PRESSURE WILL SLOWLY BUILD ACROSS THE AREA FOR THE FIRST OF
NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
KEEPING A CLOSE EYE ON THE WESTERN EDGE OF PCPN SHIELD AND RATES AS
IT PUSHES TOWARD THE BLUE RIDGE THIS MORNING. 06Z RNK SOUNDING
SHOWING PWATS NEAR 2 INCHES. AM A LITTLE WORRIED THE 00Z GFS MAY
BE CLOSE TO RIGHT WITH ITS 3-5 IN MAX QPF AREA OVER PORTIONS OF
THE PIEDMONT. IT APPEARS TO BE PERFORMING WELL BASED ON CRNT
RADAR TRENDS...ALTHOUGH RATES MAY BE HIGH. HAVE PUSHED HIGHER QPFS
FURTHER WEST INTO THE FTHLS BUT WITH MAX AMOUNTS STILL NEAR 4
INCHES IN THE EXTREME EAST. MAY NEED TO EXPAND FFA WESTWARD A
BIT...BUT WILL WAIT FOR NOW.

BACK EDGE OF THE RAIN SHIELD SHOULD FALL WITHIN THE CWA...CLOSER
TO THE I-77 CORRIDOR. ONCE THE SYSTEM GAINS AN EVEN LATITUDE WITH
THE CWA LATE THIS MORNING OR EARLY THIS AFTN...SHOULD BEGIN TO SEE
A RAPID WANE IN PRECIP AND CLOUD COVER FOR SATURDAY AFTERNOON.

WINDS WILL INCREASE ACROSS THE CWA LATE TONIGHT...STRONGEST
GUSTS...25-35 MPH...OVER SOUTHSIDE VA...CLOSER TO THE STORM TRACK.
WINDS IN THE WAKE OF THE STORM WILL REMAIN GUSTY...EVEN ALONG THE
BLUE RIDGE AS STRONGER NORTHWEST CROSS BARRIER FLOW DEVELOPS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
HIGH PRESSURE WILL CONTROL OUR WEATHER FOR SUNDAY INTO THE BEGINNING
OF NEXT WEEK. DEWPOINTS MIXING OUT IN THE AFTERNOON COULD PRODUCE
LOW TEMPS IN THE 50S TO NEAR 60F REGION WIDE MONDAY AND TUESDAY
MORNING. ALTHOUGH OP NAM/GFS ARE SQUEEZING OUT A TOUCH OF PRECIP ON
MONDAY...BUT THIS IS PROBABLY BECAUSE DEWPOINTS ARE TOO WARM. FOR
NOW...JUST HAVE SLT CHC POPS IN THE EXTREME NW NC MOUNTAINS. TEMPS
WILL WARM UP NICELY AHEAD OF THE COLD FRONT WHICH SHOULD ARRIVE IN
THE LONG TERM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EXPECTING FRONTAL PASSAGE LATE TUESDAY NIGHT INTO WEDNESDAY
MORNING...NOT EXPLICITLY FOLLOWING LR MODELS...BECAUSE OF THEIR
TYPICAL FAST BIAS WITH COLD FRONTS THIS MANY DAYS AWAY.
THUS...TUESDAY MAY STILL BE A NICE DAY IN THE CENTRAL AND SE
SECTIONS OF THE CWA...PROBABLY THE WARMEST DAY OF THE NEXT SEVERAL
WITH SW FLOW AHEAD OF THE FRONT. THE OP GFS AND THE ECMWF ARE TWO
DIFFERENT SIDES...IN RELATION TO THEIR AMPLITUDE IN THE UPPER FLOW
INTO THE MIDDLE OF NEXT WEEK. THIS HAS HUGE IMPLICATIONS ON THE
EVENTUAL TRACK OF IKE. THE OP GFS IS DEEPEST WITH THE TROUGH AND
HINTS AT A TURN TO THE NORTH..SIMILAR TO HANNA...WHEREAS THE MORE
FLAT ECMWF TAKES IT ACROSS FL AND INTO THE GULF. HARD TO TOTALLY
DISCOUNT THE OP GFS...CONSIDERING THE RIDGING BUILDING ALONG THE
WEST COAST...BUT FOR NOW WILL PLAY THE MIDDLE ROAD BETWEEN THE TWO.
NONETHELESS...ANOTHER FRONT IS EXPECTED TO ENTER THE WESTERN HALF
OF THE CWA AT THE END OF THE FORECAST...AND EITHER THAT MAY BRING
PRECIP OR WHATEVER FORM/LOCATION IKE IS IN IF IT MAKES A TURN
TOWARDS THE SE COAST. THUS...PLACED HIGHEST POPS IN FRIDAY NIGHT.
FOR TEMPS...THE OP GFS WAS THE COLDEST AT H85...AND THE ECMWF THE
COLDEST...SO AGAIN USED VALUES IN BETWEEN FOR H85 ADJUSTMENTS/MAX
MIN TEMPS.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
FIRST SUBSTANTIAL RAINBAND FROM HANNA IS ON THE DOORSTEP OF KDAN
AT 0530Z. EXPECTING THIS BAND TO CONTINUE ITS TRACK INTO THE
REGION WITH COVERAGE AND INTENSITY WEAKENING AS IT DOES SO...BEING
NEAR A KBLF-KLWB LINE AROUND 10Z. EXPECTING A MIX OF IFR/LIFR
CIGS/VSBYS TO ACCOMPANY THIS BAND ESPECIALLY IN AREAS EAST OF THE
BLUE RIDGE FOR ABOUT A 2 TO 3 HOUR PERIOD AFTER ITS ONSET.

AFTER A BRIEF BREAK IN THE HEAVIER INTENSITIES IN REGIONS EAST OF
THE BLUE RIDGE...WINDS WILL BEGIN TO INCREASE FROM THE N-NE
TOWARDS 12Z AS THE PRESSURE GRADIENT INTENSIFIES AS THE CENTER OF
HANNA MOVES ALONG THE EAST COAST. SUSTAINED WINDS 15 TO 20 KTS
AROUND KLYH AND KDAN ARE EXPECTED WITH GUSTS AROUND 30 KTS
POSSIBLE. PRECIPITATON ALSO IN THIS AREA WILL BE HEAVIEST WITH A
MIX OF IFR/MVFR CONDITIONS. AREAS WEST OF KROA WILL MORE LIKELY
SEE MVFR/VFR CONDIONTS BY MID-MORNING.

BY THE AFTERNOON MUCH OF THE PRECIPITATION AND SUB-VFR CONDITIONS
WILL HAVE PROGRESSED OUT OF THE AREA. WE WILL STILL NEED TO WATCH
FOR AFTERNOON CONVECTION IN THE SE WV MOUNTAINS AS WINDS BECOME
MORE NORTHWEST AND THE POTENTIAL FOR ADDITIONAL SHOWERS AND STORMS
CONTINUES HERE. THIS EVENING...A CONTINUATION OF THE NORTHWEST
FLOW AND RESIDUAL MOISTURE MAY ALLOW FOR MVFR VSBYS/CIGS TO
REDEVELOP AFTER 03Z. EAST OF THE BLUE RIDGE...NORTHWEST
DOWNSLOPING WINDS WILL ALLOW FOR CLEARING SKIES.

MOUNTAIN AND RIVER VALLEY IFR/MVFR FOG WILL BE POSSIBLE EACH NIGHT
THIS WEEKEND.

A COLD FRONT WILL BRING A RETURN OF SHRA/TSRA ON TUESDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR VAZ035-044>047-058-
     059.
NC...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NCZ005-006.
WV...NONE.

&&

SYNOPSIS...JS
NEAR TERM...JH/JS
SHORT TERM...JS/KM
LONG TERM...KM
AVIATION...DS
Hazardous weather outlook, Sep 6, 4:42 AM EDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
442 AM EDT SAT SEP 6 2008

NCZ005-006-VAZ035-044>047-058-059-070845-
ROCKINGHAM-CASWELL-AMHERST-PITTSYLVANIA-CAMPBELL-APPOMATTOX-
BUCKINGHAM-HALIFAX-CHARLOTTE-
442 AM EDT SAT SEP 6 2008

...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

THE REMNANTS OF TROPICAL STORM HANNA WILL BRING PERIODS OF HEAVY
RAIN AND THE THREAT OF FLOODING TO THE REGION THIS MORNING.

GUSTY WINDS ARE ALSO EXPECTED. WITH SATURATED SOILS FROM THE
WIDESPREAD HEAVY RAINFALL THAT IS OCCURRING...WIND GUSTS OF 25 TO
35 MPH TODAY WILL LIKELY DOWN TREES WITH WEAK ROOT SYSTEMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004-020-VAZ022>024-032>034-043-070845-
STOKES-YADKIN-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-
HENRY-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THE REMNANTS OF TROPICAL STORM HANNA MAY BRING A PERIOD OF HEAVY
RAIN AND GUSTY WINDS TO THE REGION THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>003-018-019-VAZ007-009>020-WVZ042>045-070845-
ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-TAZEWELL-SMYTH-BLAND-GILES-
WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-
BATH-MERCER-SUMMERS-MONROE-GREENBRIER-
442 AM EDT SAT SEP 6 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST
CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Sep 6, 4:52 AM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
452 AM EDT SAT SEP 06 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0427 AM     FLASH FLOOD      SOUTH BOSTON            36.70N 78.90W
09/06/2008                   HALIFAX            VA   LAW ENFORCEMENT

            RAILROAD AVE CLOSED DUE TO FLOODING OF SMALL CREEK IN THE
            AREA.

&&

JSTEWART

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 3:56 AM EDTFlash Flood WarningRNKHalifax, Pittsylvania, City of Danville9 hr
Sep 6, 5:26 AM EDTFlash Flood WarningRNKCharlotte8 hr
Sep 6, 5:46 AM EDTFlash Flood WarningRNKAppomattox, Campbell7 hr
Sep 6, 11:58 AM EDTRiver Flood WarningRNKHalifax24 hr
Sep 6, 12:47 PM EDTAreal Flood WarningRNKHalifax, Pittsylvania, City of Danville6 hr
Sep 6, 1:06 PM EDTAreal Flood WarningRNKAppomattox, Buckingham, Campbell, Charlotte, Halifax6 hr
Sep 6, 3:06 PM EDTRiver Flood WarningRNKCharlotte, Halifax18 hr

Nearby

Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.